Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 30, NWS Des Moines, IA

April 3, 2011Adams County, Union County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 3, 2011, 8:51 PM CDT for Adams County, Union County, Iowa. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2011, 8:51 PM CDT (01:51 UTC)
Expired
Apr 3, 2011, 9:15 PM CDT
In force
24 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Adams County, IA, Union County, IA

The radar

The Des Moines radar (KDMX), 110 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -212 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1488 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-212 m²/s²
0-3 km storm-relative helicity
416 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

114 
WUUS53 KDMX 040151
SVRDMX
IAC003-175-040215-
/O.NEW.KDMX.SV.W.0030.110404T0151Z-110404T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
851 PM CDT SUN APR 3 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ADAMS COUNTY IN SOUTHWEST IOWA...
  WESTERN UNION COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 915 PM CDT

* AT 850 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING PING PONG BALL SIZE HAIL.  THIS STORM WAS
  LOCATED 7 MILES WEST OF LENOX...OR 20 MILES NORTHEAST OF
  CLARINDA...AND MOVING NORTHEAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CORNING...PRESCOTT...KENT AND CROMWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

&&

LAT...LON 4091 9480 4116 9464 4116 9435 4090 9448
TIME...MOT...LOC 0152Z 212DEG 55KT 4090 9468
WIND...HAIL <50MPH 1.50IN

$$

JUNGBLUTH
2 follow-up statements
112 
WWUS53 KDMX 040203
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
903 PM CDT SUN APR 3 2011

IAC003-175-040215-
/O.CON.KDMX.SV.W.0030.000000T0000Z-110404T0215Z/
UNION IA-ADAMS IA-
903 PM CDT SUN APR 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ADAMS
AND WESTERN UNION COUNTIES UNTIL 915 PM CDT...

AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 5 MILES NORTH OF LENOX...OR 12 MILES SOUTHWEST OF
CRESTON...MOVING NORTHEAST AT 60 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
ADAMS AND WESTERN UNION COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4091 9466 4116 9451 4116 9435 4090 9448
TIME...MOT...LOC 0203Z 219DEG 54KT 4100 9449
WIND...HAIL <50MPH 1.00IN

$$

JUNGBLUTH
701 
WWUS53 KDMX 040213
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
913 PM CDT SUN APR 3 2011

IAC003-175-040223-
/O.EXP.KDMX.SV.W.0030.000000T0000Z-110404T0215Z/
UNION IA-ADAMS IA-
913 PM CDT SUN APR 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAMS AND WESTERN
UNION COUNTIES WILL EXPIRE AT 915 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

IF YOU RECEIVED LARGE HAIL...PLEASE REPORT IT TO LOCAL LAW 
ENFORCEMENT.

LAT...LON 4091 9466 4116 9451 4116 9435 4090 9448
TIME...MOT...LOC 0213Z 219DEG 54KT 4112 9436

$$

JUNGBLUTH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:36 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Apr 3, 6:36 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
636 PM CDT SUN APR 3 2011

.SHORT TERM /TONIGHT...
MAIN CONCERNS THIS PERIOD REMAIN THE POTENTIAL FOR EARLY EVENING
STORMS SOUTHEAST...POST FRONTAL SHOWERS NORTH....SHOWERS AND
THUNDERSTORMS SOUTH...AND WIND FOR LATE TONIGHT AND MONDAY. THOUGH
INSTABILITY HAS RISEN FASTER ACROSS THE AREA TODAY...CAP ALOFT
REMAINS RATHER STRONG WIT MLCIN 250 TO 300 J/KG. ANY REALIZED MLCAPE
WOULD BE 500 TO 1500 J/KG ALONG THE BORDER...BUT WITH WEAK SFC
CONVERGENCE ALONG THE BOUNDARY CONTINUING...CHANCES REMAIN SLIM THAT
SVR STORMS WILL GET GOING BEFORE THE FRONT EXITS THE SOUTHEAST. ANY
CHANCE WILL REMAIN IN A SMALL WINDOW BETWEEN 21Z AND 01Z THIS
EVENING. POST FRONTAL CONCERNS ARE SOME RETURN FLOW AT H850 OVER THE
SOUTHEAST BOUNDARY WHICH SHOULD LIGHT UP THE FRONT IN MO AND TO A
LESSER EXTENT ALONG THE BORDER COUNTIES IN THE SOUTH. WILL KEEP
HIGHER POP GOING INTO THE EVENING HOURS SOUTHEAST. FARTHER NORTHWEST
WILL HAVE SHOWERS DEVELOPING ALONG THE TRUE COLD FRONT DROPPING INTO
SOUTHEAST SD AND NORTH CENTRAL NEBRASKA AT THIS TIME. TEMPS DROP
CONSIDERABLY AND DRIER AIR ALSO ARRIVES THIS EVENING AS NORTHWEST
WINDS INCREASE OVERNIGHT. SUBSIDENCE AND GRADIENT WINDS WILL
INCREASE OVERNIGHT WITH BUFR SOUNDINGS BECOMING MAINLY ADIABATIC AFT
09Z. WINDS WILL INCREASE TO ADV CRITERIA GUSTS BETWEEN 09Z WEST AND
NEAR 13Z EAST AND CENTRAL. HAVE ISSUED A WIND ADV TO COVER THE WINDS
FOR THE DAY TIME HOURS. DOES NOT LOOK LIKE AN ALL DAY EVENT BUT
SUSTAINED WINDS TO NEAR 30 MPH AND OCCASIONAL GUSTS TO 45 WILL MAKE
FOR ADV CONDITIONS THROUGH EARLY AFTERNOON. WILL KEEP THE ADV GOING
TO 21Z...THOUGH SOME PORTIONS MAY BE CLIPPED BY THE DAY SHIFT
TOMORROW PRIOR TO THAT TIME.

.LONG TERM /MONDAY THROUGH SUNDAY/...
500 MB LONGWAVE TROUGH WILL MOVE OVER IOWA ON MONDAY...WITH VERY
TIGHT PRESSURE GRADIENT CONTINUING TO PRODUCE STRONG WINDS AND
LINGERING SHOWER CHANCES THROUGH THE MORNING AS DISCUSSED IN MORE
DETAIL ABOVE. WIND ADVISORY ISSUED FOR TONIGHT IS VALID INTO MONDAY
AFTERNOON...AFTER WHICH WINDS WILL DIMINISH RAPIDLY AS A SURFACE
HIGH MOVES IN FROM THE WEST. WE ARE ALSO IN STORE FOR COOLER WEATHER
BEHIND THIS SYSTEM WITH STRONG COLD AIR ADVECTION ON MONDAY FOLLOWED
BY GOOD RADIATIONAL COOLING BENEATH MOSTLY CLEAR SKIES ON MONDAY
NIGHT...WHEN WE WILL LIKELY SEE PATCHY FROST ACROSS THE AREA.

THE COOL DOWN WILL BE SHORT LIVED AS THE AFOREMENTIONED 500 MB
TROUGH SWINGS INTO THE EASTERN U.S. BY TUESDAY MORNING...WITH A
BROAD RIDGING PATTERN BUILDING ACROSS THE CENTRAL CONUS BUT
FLATTENING OVER THE UPPER MIDWEST AS A SERIES OF IMPULSES PRODUCES
FAST ZONAL 500 MB FLOW ACROSS IOWA/MINNESOTA ON TUESDAY NIGHT AND
WEDNESDAY. THE PRIMARY IMPULSE IN THIS SERIES WILL PRODUCE A SURFACE
REFLECTION LOW THAT WILL SCOOT QUICKLY ACROSS OUR AREA ON TUESDAY
NIGHT. THIS WILL RESULT IN SOUTHERLY BREEZES AND WARMER TEMPERATURES
ON TUESDAY...FOLLOWED BY A SURFACE TROUGH BUT WILL LITTLE AIRMASS
CHANGE AND ONLY SLIGHTLY COOLER TEMPS ON WEDNESDAY.

THINGS GET MORE INTERESTING FOR THE LATTER HALF OF THE WEEK AND INTO
NEXT WEEKEND. BY WEDNESDAY NIGHT A BROAD 500 MB TROUGH WILL MOVE
ASHORE IN THE WESTERN U.S. WITH THE LOW CENTERED SOMEWHERE NEAR
WASHINGTON STATE...AND THIS WILL PUSH THE BROAD RIDGE ALLUDED TO
EARLIER FURTHER EAST AND PLACE US BENEATH SOUTHWESTERLY FLOW ALOFT.
A LONG SERIES OF SHORTWAVE WILL THEN BE SPIT OUT OF THE BROAD TROUGH
AND MOVE ACROSS OUR AREA...PROVIDING SEVERAL ROUNDS OF PRECIP
CHANCES. THE TIMING/LOCATION OF THESE IMPULSES IS VERY DIFFICULT TO
DETECT...BUT IT APPEARS LIKELY THAT THE FIRST WILL MOVE THROUGH ON
THURSDAY AND THURSDAY NIGHT FOLLOWED BY A RELATIVE BREAK FROM FRIDAY
INTO SATURDAY...THEN FOLLOWED BY MORE ACTIVE WEATHER AS THE MAIN
ENERGY OF THE TROUGH APPROACHES ON SATURDAY NIGHT AND MOVES NEAR OR
OVER OUR AREA ON SUNDAY OR SUNDAY NIGHT. HAVE SIGNIFICANTLY
INCREASED POPS ON THURSDAY AND THURSDAY NIGHT WITH LIKELIES ACROSS
MUCH OF THE CWA TO ACCOUNT FOR HIGHER CONFIDENCE IN THE SOLUTION OF
THE LEADING SHORTWAVE...WHICH WILL BE ATTENDED BY A SURFACE LOW AND
WARM FRONT/INVERTED TROUGH THAT WILL LIKELY MOVE ACROSS AT LEAST
PORTIONS OF OUR AREA. HAVE ALSO INCLUDED CHANCE POPS FROM SATURDAY
THROUGH SUNDAY NIGHT AS IT IS VERY DIFFICULT TO PIN DOWN THE DETAILS
BUT WITH THE GENERAL SCENARIO SETTING UP IT IS HARD TO SEE HOW WE
WILL NOT GET SOME RAIN IN THERE. AS FAR AS SEVERE CHANCES GO...THERE
IS AT LEAST A LOW CHANCE ON THURSDAY AFTERNOON/EVENING BUT IT IS
HIGHLY DEPENDENT ON THE LOCATION OF THE LOW AND WARM FRONT AND THE
DEGREE OF MOISTURE RETURN AND DESTABILIZATION THAT CAN OCCUR AHEAD
OF THE SYSTEM. FOR THE WEEKEND SEVERE WEATHER CHANCES ARE NEARLY
IMPOSSIBLE TO DETERMINE AT THIS TIME DUE TO THE VARIABILITY IN TRACK
AND TIMING SOLUTIONS AMONGST THE LONG RANGE MODEL SUITE.

&&

.FIRE WEATHER...
THE GRASSLAND FIRE DANGER INDEX /GFDI/ WILL REMAIN HIGH THIS EVENING
OVER WESTERN IOWA BEHIND THE COLD FRONT.  A PROLONGED PERIOD OF
GUSTY NORTHWEST WINDS INTO MONDAY WILL ALSO KEEP THE INDEX
HIGH MUCH OF TOMORROW WHEN IT WILL INCREASE SHARPLY DURING THE
PERIOD OF STRONGER WIND GUSTS.  THE GFDI IS A FUNCTION OF CURING
/GREENNESS/...TEMPERATURE...SUSTAINED WIND AND RH.  THE LACK OF VERY
WARM TEMPERATURES AND LOW DEWPOINTS HAS KEPT VALUES OUT OF THE
EXTREME CATEGORY.

&&

.AVIATION...04/00Z
CDFNT NEAR KOTM WILL MOVE SOUTHEAST OF THE AREA IN THE NEXT COUPLE
HOURS.  LINE OF STRONG TO SVR TSRA WILL AFFECT KOTM THROUGH
01Z...THEN MOVE TO THE E.  UPR LVL TROF WILL SWING ACRS THE STATE
TNGT WITH SCAT SHWRS ASSOCIATED WITH ITS PASSAGE...SHOULD BE ISOLD.
MVFR CIGS AND MDT TO STRONG WINDS WILL OVERSPREAD THE TAF SITES TNGT
AND CONT INTO MON.  CIGS WILL RISE GRADUALLY MON AFTN...BUT WINDS
WILL CONT TIL LATE IN TAF PD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 4 AM TO 4 PM
CDT MONDAY FOR ADAIR-ADAMS-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-
CALHOUN-CARROLL-CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-EMMET-
FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-
JASPER-KOSSUTH-LUCAS-MADISON-MARION-MARSHALL-PALO ALTO-POCAHONTAS-
POLK-SAC-STORY-TAMA-UNION-WARREN-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...MS APR 11
FIRE WEATHER...SMALL/REV
AVIATION...MS APR 11
LONG TERM...LEE
Hazardous weather outlook, Apr 3, 4:02 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
402 PM CDT SUN APR 3 2011

IAZ062-074-075-083>086-093>097-041015-
POWESHIEK-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
402 PM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLIGHT RISK OF SEVERE STORMS IS FORECAST LATE THIS AFTERNOON
INTO THE EVENING HOURS...GENERALLY EAST OF INTERSTATE 35 AND SOUTH
OF INTERSTATE 80. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN
THREATS BUT AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT.

A WIND ADVISORY IS IN EFFECT FOR A PORTION OF THE AREA LATE TONIGHT
THROUGH MONDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

THE GRASSLAND FIRE DANGER INDEX IS VERY HIGH FOR THIS AFTERNOON
INTO THE EARLY EVENING HOURS ACROSS THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE DES MOINES WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY STRONG WINDS WILL CONTINUE ACROSS THE AREA THROUGH MONDAY
EARLY EVENING. THE GRASSLAND FIRE DANGER INDEX REMAINS VERY HIGH
ACROSS THE AREA DURING THE DAY MONDAY.

A WIND ADVISORY IS IN EFFECT FOR A PORTION OF THE AREA THROUGH
MONDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

SCATTERED THUNDERSTORMS ARE FORECAST THURSDAY INTO THURSDAY EVENING
AND AGAIN SATURDAY THROUGH SUNDAY NIGHT.  THE POTENTIAL FOR SEVERE
WEATHER EXISTS BUT IT IS TOO EARLY TO DETERMINE THE EXTENT...TYPE
AND TIMING FOR THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND
INTO THE EVENING HOURS.

PODRAZIK

IAZ017-025>028-033>039-044>050-057>061-070>073-081-082-092-041015-
CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-
STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-
MADISON-WARREN-ADAMS-UNION-TAYLOR-
402 PM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO
THE EARLY EVENING HOURS...WITH THE MAIN THREAT OF LARGE HAIL AND
DAMAGING WINDS.

THE GRASSLAND FIRE DANGER INDEX IS VERY HIGH FOR THIS AFTERNOON
INTO THE EARLY EVENING HOURS ACROSS THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE DES MOINES WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY STRONG WINDY CONDITIONS WILL CONTINUE ACROSS THE AREA
THROUGH EARLY MONDAY EVENING. THE GRASSLAND FIRE DANGER INDEX
REMAINS VERY HIGH ACROSS THE AREA DURING THE DAY MONDAY.

A WIND ADVISORY IS IN EFFECT FOR THE AREA THROUGH MONDAY AFTERNOON.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

SCATTERED THUNDERSTORMS ARE FORECAST THURSDAY INTO THURSDAY EVENING
AND AGAIN SATURDAY THROUGH SUNDAY NIGHT.  THE POTENTIAL FOR SEVERE
WEATHER EXISTS BUT IT IS TOO EARLY TO DETERMINE THE EXTENT...TYPE
AND TIMING FOR THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE
EARLY EVENING.

PODRAZIK

IAZ004>007-015-016-023-024-041015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-
402 PM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

MINOR TO MODERATE FLOODING IS EXPECTED TO CONTINUE ALONG THE WEST
FORK DES MOINES RIVER IN NORTHERN IOWA. RIVER FLOOD WARNINGS ARE
ALREADY IN EFFECT IN SOME AREAS. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

THE GRASSLAND FIRE DANGER INDEX IS VERY HIGH FOR THIS AFTERNOON
INTO THE EARLY EVENING HOURS ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY STRONG WINDY CONDITIONS WILL CONTINUE ACROSS THE AREA
THROUGH EARLY MONDAY EVENING. THE GRASSLAND FIRE DANGER INDEX
REMAINS VERY HIGH ACROSS THE AREA DURING THE DAY MONDAY.

A WIND ADVISORY IS IN EFFECT FOR A PORTION OF THE AREA THROUGH
MONDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

SCATTERED THUNDERSTORMS ARE FORECAST THURSDAY INTO THURSDAY EVENING
AND AGAIN SATURDAY THROUGH SUNDAY NIGHT.  THE POTENTIAL FOR SEVERE
WEATHER EXISTS BUT IT IS TOO EARLY TO DETERMINE THE EXTENT...TYPE
AND TIMING FOR THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PODRAZIK/REV

In the hours before

Local storm report, Apr 3, 6:17 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
617 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             1 S NEW SHARON          41.46N 92.65W
04/03/2011  E1.00 INCH       MAHASKA            IA   TRAINED SPOTTER

&&

MS APR 11
Local storm report, Apr 3, 6:59 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
659 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             3 ESE OSKALOOSA AIRPORT 41.21N 92.44W
04/03/2011  E0.88 INCH       MAHASKA            IA   TRAINED SPOTTER

&&

BF
Special weather statement, Apr 3, 7:36 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
736 PM CDT SUN APR 3 2011

IAZ086-096-097-040100-
APPANOOSE-DAVIS-WAPELLO-
736 PM CDT SUN APR 3 2011

...A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT...

AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
NORTHEAST OF OTTUMWA TO 31 MILES SOUTH OF OTTUMWA...MOVING EAST AT
40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH
THESE STORMS.

THE THUNDERSTORMS WILL BE OVER DAVIS COUNTY AND EASTERN WAPELLO
COUNTY THROUGH 800 PM...AND SHOULD MOVE THROUGH BLOOMFIELD BY 750 PM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

JUNGBLUTH
Special weather statement, Apr 3, 8:21 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
821 PM CDT SUN APR 3 2011

IAZ081-092-040145-
ADAMS-TAYLOR-
821 PM CDT SUN APR 3 2011

...THUNDERSTORMS PRODUCING HAIL HEADING TOWARD THE AREA...

AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NODAWAY COUNTY...MOVING NORTHEAST AT 70 MPH.

PENNY SIZE HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  NEW MARKET...         GRAVITY...            BEDFORD...
  SHARPSBURG...         CONWAY...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Apr 3, 8:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
847 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             W GRAVITY               40.76N 94.74W
04/03/2011  E1.50 INCH       TAYLOR             IA   TRAINED SPOTTER

&&

MS APR 11

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 8:36 PM CDTSevere Thunderstorm WarningDMXTaylor24 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.